Robert A Weir*
Department of Psychiatry, Harry Hines Blvd, Dallas, Texas
*Corresponding Author: Robert A Weir, Department of Psychiatry, Harry Hines Blvd, Dallas, Texas.
Received: January 18, 2020 Published: January 24, 2020
New-onset psychosis in mid to late life is an interesting and uncommon phenomenon. Typically, onset of psychosis is during adolescence. Earlier manifestations (childhood) and later manifestations (after 45 years old) are rare, as men tend to be diagnosed between 18 - 25 and women between 25 - 35 (albeit with a second peak noted near menopause). Clinicians should be wary when new psychotic symptoms develop in a patient outside of these peak times, as psychiatric diagnoses often follow a patient lifelong, prompting treatment with chronic medications that carry a risk of significant side effects. Below, I present a case of new-onset psychosis and pseudobulbar affect (PBA) secondary to ciprofloxacin that without prudent investigation may have ended up receiving inpatient psychiatric treatment and chronic psychotropic medication for a chronic psychiatric condition she did not ultimately have. The complication of PBA is one that has not yet, to my knowledge, been documented in the literature to date.
Keywords: Ciprofloxacin; Psychosis; Pseudobulbar; Fluoroquinolone
Citation: Robert A Weir. “Ciprofloxacin-Induced Psychosis with Pseudobulbar Affect in A Patient with End-Stage Renal Disease".Acta Scientific Neurology 3.2 (2020): 50-53.
Copyright: © 2020 Robert A Weir. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.